Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 2, 2012, 4:58 PM CDT for Clay County, Overton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 2, 2012, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
348
WWUS84 KOHX 022158
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT MON JUL 2 2012
TNZ009-010-031>034-022245-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PUTNAM-
458 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PUTNAM COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF LAFAYETTE TO 6 MILES SOUTH OF LIVINGSTON...MOVING SLOWLY
SOUTHEAST.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3662 8556 3617 8489 3615 8495 3617 8503
3613 8508 3611 8521 3661 8608 3664 8600
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:49 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 2, 2:49 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT MON JUL 2 2012 .DISCUSSION... RADAR IMAGERY THIS AFTERNOON IS SHOWING THIS WEIRD GREEN...YELLOW...AND RED STUFF CALLED "PRECIPITATION"...WHICH HAS BEEN A RATHER FOREIGN SUBSTANCE TO US HERE IN THE MID STATE OVER THE PAST MONTH. SEVERAL AREAS WEST OF THE I-65 CORRIDOR HAVE RECEIVED VERY BENEFICIAL RAINFALL TODAY...WITH A FEW MARGINALLY STRONG TO SEVERE STORMS AS WELL. ADDITIONAL CONVECTION EXPECTED TO DEVELOP FURTHER WEST AND EAST OF CURRENT ACTIVITY AS OUTFLOW BOUNDARIES SPREAD OUTWARD FROM CURRENT CONVECTION. ALSO ANTICIPATE DEVELOPMENT ON THE PLATEAU AS TEMPERATURES HEAT UP INTO THE MID 90S. CONVECTION SHOULD CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT...WITH LOWS ONCE AGAIN IN THE 70S AREAWIDE. MAIN FORECAST ISSUES FOR THE NEXT SEVEN DAYS INVOLVE PRECIP CHANCES EACH DAY...AND WHAT IMPACTS RAIN AND CLOUDS WILL HAVE ON TEMPS. GFS/ECMWF PROG THE H5 RIDGE THAT BROUGHT ALL THE RECORD HEAT TO OUR CWA TO DISSIPATE...WITH A WEAK H5 TROUGH MOVING ACROSS THE REGION ON TUESDAY. FROM INDEPENDENCE DAY ONWARD...GLOBAL MODELS INDICATE H5 RIDGE WILL THEN REDEVELOP OVER THE MIDWEST...WITH MIDDLE TENNESSEE IN NORTHERLY AND THEN EASTERLY FLOW AS ON THE EAST SIDE OF THE HIGH ALOFT AS WE PROGRESS THROUGH THE FORECAST PERIOD. WITH DEEP LAYER MOISTURE NOW HAVING RETURNED TO THE MIDSTATE...MODELS PROG PWAT VALUES TO REMAIN AT OR ABOVE 1.5 INCHES EACH DAY FOR THE FORESEEABLE FUTURE. ALL OF THIS SUGGESTS DAILY LOW PRECIP CHANCES EACH AFTERNOON/EVENING. WILL ALSO HAVE TO WATCH CONVECTION THAT DEVELOPS EACH DAY TO OUR NORTH AS IT COULD ALSO SLIDE SOUTHWARD INTO OUR FORECAST AREA. DESPITE RIDGE WEAKENING ALOFT...CONTINUED WARM THERMODYNAMIC PROFILES WITH 850MB TEMPS IN THE 20C RANGE AND ONGOING DROUGHT CONDITIONS SUGGEST GUIDANCE REMAINS TOO LOW ON HIGHS EACH DAY...AND HAVE GONE 1-3 DEGREES ABOVE GUIDANCE MOST DAYS THROUGH THE FORECAST PERIOD WITH HIGHS IN THE 90S AND LOWS IN THE UPPER 60S AND 70S. HOWEVER...EFFECTS OF CONVECTIVE OUTFLOWS COULD KEEP SOME LOCATIONS FROM REACHING FORECAST HIGHS EACH DAY. AFTER THE CURRENT FORECAST PERIOD...MODELS TRENDING TOWARDS A NORTHWEST FLOW PATTERN DEVELOPING OVER THE REGION...WITH A WEAK FRONT SLIPPING SOUTHWARD INTO THE MID STATE. THIS WOULD GIVE US MUCH BETTER CHANCES FOR RAIN EARLY NEXT WEEK IF IT PANS OUT...SO KEEP YOUR FINGERS CROSSED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 99 74 98 / 20 30 20 20 CLARKSVILLE 73 98 72 98 / 20 30 10 20 CROSSVILLE 71 92 68 91 / 30 30 20 30 COLUMBIA 74 99 73 98 / 20 30 10 20 LAWRENCEBURG 72 99 71 98 / 20 30 10 20 WAVERLY 73 98 72 98 / 20 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUL 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Jul 2, 3:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CEDAR HILL 36.55N 87.00W
07/02/2012 E0.88 INCH ROBERTSON TN PUBLIC
&&
SHAMBURGERSpecial weather statement, Jul 2, 3:29 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON JUL 2 2012
TNZ060-061-075-022130-
BEDFORD-MARSHALL-MAURY-
329 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEDFORD...NORTHERN
MARSHALL AND MAURY COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO
UNIONVILLE...MOVING NORTHEAST AT 10 MPH.
THESE STORMS WILL BE NEAR...
SPRING HILL BY 430 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3553 8722 3563 8720 3579 8704 3577 8698
3578 8693 3576 8693 3570 8678 3571 8669
3569 8665 3570 8663 3570 8655 3564 8646
3565 8643 3564 8641 3562 8641 3551 8655
SHAMBURGERSpecial weather statement, Jul 2, 3:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT MON JUL 2 2012
TNZ025-057-022115-
DICKSON-HICKMAN-
332 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HICKMAN COUNTIES...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DICKSON...MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM.
LAT...LON 3595 8760 3595 8756 3597 8753 3601 8755
3604 8755 3606 8732 3581 8738 3590 8763
ALLocal storm report, Jul 2, 4:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NW LIVINGSTON 36.44N 85.39W
07/02/2012 M0.50 INCH OVERTON TN TRAINED SPOTTER
DIME SIZED HAIL REPORTED
&&
11Special weather statement, Jul 2, 4:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT MON JUL 2 2012
TNZ060>062-075-095-022230-
BEDFORD-GILES-MARSHALL-MAURY-RUTHERFORD-
437 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND RUTHERFORD COUNTIES...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF MOUNT PLEASANT...OR 11
MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3553 8724 3571 8674 3570 8674 3571 8673
3571 8669 3573 8669 3576 8661 3536 8653
3537 8659 3534 8660 3535 8709
07Special weather statement, Jul 2, 4:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT MON JUL 2 2012
TNZ009-010-031>034-022245-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PUTNAM-
458 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PUTNAM COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF LAFAYETTE TO 6 MILES SOUTH OF LIVINGSTON...MOVING SLOWLY
SOUTHEAST.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3662 8556 3617 8489 3615 8495 3617 8503
3613 8508 3611 8521 3661 8608 3664 8600
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:12 PM CDT | Special Weather Statement | OHX | Cumberland | 48 min |
| Jul 2, 12:46 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jul 2, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 38 min |
| Jul 2, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 26 min |
| Jul 2, 2:10 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| Jul 2, 2:37 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 23 min |
| Jul 2, 3:07 PM CDT | Special Weather Statement | OHX | Wilson | 23 min |
| Jul 2, 3:10 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Jul 2, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 61 min |
| Jul 2, 3:32 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 2, 4:37 PM CDT | Special Weather Statement | OHX | Marshall | 53 min |
| Jul 2, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 46 min |
| Jul 2, 5:36 PM CDT | Special Weather Statement | OHX | Cumberland, Jackson, Overton, Putnam, White | 54 min |
| Jul 2, 5:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 63 min |
| Jul 2, 6:39 PM CDT | Special Weather Statement | OHX | Cumberland, White | 36 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.